Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

170 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes indigestion after consuming soy products?

Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 2200 Questions

default
Posted on Tue, 27 Oct 2015 in Medicines and Side Effects
Question: Eating, or drinking soy products results in GI upset for me. So the article on Soy suggests 25-50 mg isoflavones in the oral tablet or capsule form. Are the benefits from this way of taking soy, equivalent to 2-3 servings of soy products?
doctor
Answered by Dr. Vaishalee Punj 22 minutes later
Brief Answer:
Mixed results in studies

Detailed Answer:
Hi and thanks for your query.

You may either be having allergy to some component of soy milk or its a gastrointestinal infection.

Why do you want to take isoflavones? Is there any specific reason for it?

Soy contains many different types of isoflovanes. In general such ingredients provide benefit as long as they are taken. So the effect is mostly temporary. It is boasted to have beneficial effect on LDL type of cholesterol, bone health, menopausal symptoms, asthma, immunostimulation, improved kidney function, etc.

I searched through many medical research articles. I have not found any strong evidence of its beneficial effects in the above stated conditions. In one there is some evidence of immunostimulation and improvement of kidney function. Though even that effect may be temporary.

If I was in your situation I would use safer techniques like yoga, other exercises, vitamins etc for better health.

Hope it helps.

Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics ,  

Recent questions on  Gastrointestinal infection

doctor1 MD

I ve been having extremely bad constipation for over a month. I started a new medication (Cymbalta 90 mg at present). I also take 450 mg of Wellbutrin XL , as well as pain killers for a back injury/surgery that I m recovering from. I haven t had a normal bowel movement in close to a month. I ve tried enemas, stool softeners, laxatives, and nothing really works. I ve also been having stomach cramps and shooting pains in my abdomen. When I feel like I need to empty my bowels, I m unable to do so. There is pressure, but I can t evacuate. I m very concerned and not sure what the problem may be. I drink water constantly, eat fruits and veggies every day, and try to take care of myself. I ve *never* had any kind of a problem like this, except for an incident in March 2011 in which I went to the ER for an intestinal infection, which cause was never explained to me, but after four courses of antibiotics (two oral and two IV), it went away after about a week. I m 38 years old, 5 7 , and 129 lbs. I haven t had much appetite , which may be due to the increase in Cymbalta.

doctor1 MD

My son aged 15 was I believe misdiagnosed with ulceraive colitis in February. His dioreahha episode began after sitting in a unventilated room for long hours next to a window with black mould and putting on the airconditioning.The reason i disagree with this diagnosis is that after a while in hospital recieving blood transplant and medication he did not recover and had another episode in July when again he used airconditioning to cool down, He then went to a specialist in Ankara Turkey where they discovered his medication was causing problems with his pancreas and kidneys and immediatly stopped it. there he did not adhere to any kind of diet he just began to eat and walk as much as his strength would allow. After 10 days hte diarehha disappeared and the doctor gave him Iron supplements to help his anemia . A few weeks ago the weather turned cold. Again he used the airconditioning. Again he began to get dioreahha began geting slight pains in his stomach and going to the lavatory about once every hour and was running a slight temperature . He became afraid to eat has got a few red patched on his legs maybe due to dehydration and malnutrition . He is currently in hospital where a specialist who helped a friend in a similar condition has given him antibiotics along with vitamins for a stomach infection. So could my son be a victim of black mould? it looks that way to me

doctor1 MD

Hello sir, I have been suffering from acidity problem for almost 5 years. I can eat only the normal usual simle healthy foods . but sometimes that also cause problem. from last 1 month I lost my test of food and from last 7 days I have been suffering from stomach infection. the acidity was too high that my normal medicines were not working at all. My doctor gave a course for 15 days and advised me to do complete body checkup, though not done yet. for two days my stool also became greyish black and returned to normal after taking medicine. however now I feel like my eye sight is blurred and there is blood from nose in solid form(only little) and also there is headeche and back pain . my eyesight may be effected as I used to study to much during exam time.ut the antibiotics I am using are not strong enough to result any drug interection.I have sinus problem, blood pressure is normal,and a anaemia history. please do reply sir as I am not getting what actually to do.

doctor1 MD

I have stomach problem. I get loose motion when ever i drink milk or eat sweets.especially when the milk is hot and added with choclate.I myself take loparmide for loose motion and ciprofloxin tindazole 500mg for intestinal infection.this problem remains through out the year.please help.

doctor1 MD

Hello Doc Can you help me understanding the cbc report. My mother is suffering from diareah and actue weekness from past 2 days we got the cbc test done today . Please if u could advice if there is any possibilty of XXXXXXX kind of virus and if...

doctor1 MD

Hi doctor my son is teeting had a high fever 39 degrees and diharrea. I thought it may be infection too he got hes two teeth at the bottom. I did a stool test at the lab it says there is bacteria. He seems to have a sore tummy too whenever i touch...

doctor1 MD

I am 64 year old male with previous Kidney stone problems. About a week ago I felt like I had another kidney stone attack on my left side and vomited and after a few hours the pain went away. However I have had constant diarrhea (like going to the...